Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Feeling extremely sleepy, high blood sugar levels. Taking metformin, coreg. How to reduce levels?

Two days ago, I felt very sleepy all day and went to bed early. Finally took my blood sugar and it was 439. I have never had that before ever. If I got high it was in the low 200. I take 1000mg Metformin twice taily along with Coreg twice daily and Glyburide 4 mg twice daily. I have not taken Glyburide in about 2 weeks since I ran out. I am very concerned. What can I do to bring it down.
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
This level of your blood sugar is very risky and is a medical emergency where you should be admitted and treated with intravenous insulin.Even  if you are not symptomatic, you are at risk for a diabetic coma and possibly death.
 When your blood sugar is this high, your body starts to break down muscle for fuel and produces a toxin called ketones as a by-product. Ketones are an acid, and they build up in your body and can cause you to get very sick. High blood sugar also destroys other parts of your body that will cause damage in long term .This damage Can occur to your eyes,kidneys,nerves and blood vessels of heart,brain and feet etc.
Go to ER immediately.
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor